Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
88793 tn?1290230777

Too much Nexium?

My gastro Dr prescribed Nexium 40mg twice a day before the gastroscopy.  Plus Zantac 150mg before bed.  

After the gastroscopy, the burns started in my mouth and tongue.  I called her but the lady at the receiption called me back and said increased the Nexium 2 tablets twice a day and take some Mucaine think liquid as well.  If I increased, it is Nexium 80mg twice a day?  Plus Zantac 150mg and Plus Mucaine?  

Am I listened wrong?  Or anyone here with that dosage safe?  Very confuse and depress!

Thanks for looking at my post.
8 Responses
Avatar universal
First ,how bad is your acid reflux problem?
40 mg is strong,4 times a day and then zantac 150 will shut down your stomach acid production to the extent you cant digest your food!
How do you feel after you eat?
Do you feel full right after you swallow the food ?
If so,drink some OJ or Cranberry or Pineapple juice,it will bring your acid level up.
If Oj and these juices make you feel better ,then you dont have enough stomach acid.
You should call your gastro and demand to talk to her ,not her receptionist or switch to a different doctor
88793 tn?1290230777
I rolled on the bed and cry because the pain in my upper and lower abdomen after the scopies.  The burns raising to my mouth and tongue and burn there.

Sometimes I feel very full all the time.  Sometimes I feel very hungry.  If I non stop eating, the burns won't exist (gone away)!  The diabete Dr said if I feel hungry, sweat and dizzy then I can have sweets.  So I don't know the hungry is belong to diabete or gastro problem?  I took whatever to make me feel better (no sick or pain).  I try lollies, salty soup, orange juice, apple juice, icy poles, coffee with milk, tea with milk, soy drink, rice and bread etc etc.....

Haven't seen any better!  Oh, she said 2 tablets each time and twice a day.  Not four time a day.  I think the cup of chemical bullets are making me full!
Avatar universal
I mean 4 nexium per day.
So you are diabetic as well??
If you go from acid food to alkaline food,some make you feel better and then some make it worse,so you go from better to worse and back again.You have to ask your doc why the scopes make you feel worse?
a bland diet of rice and white bread and water is safe but boring.
try chewing gum,your own saliva may make you feel better .
also apple is good ,chew everything well.
88793 tn?1290230777
Yoshi, thanks for the post.

After the first gastroscopy then I started heartburn.  As far as the first one all turn up normal.  Everyone thought it was my mental and over reacted.  No one cares.

Now the second one and it goes worse.  Again, no one cares.  What are the scopies for?  Torture or punish?  What I have done wrong?
Avatar universal
so what did they tell you after the scopes?do you have ulcer,inflammation,acid reflux or what??
88793 tn?1290230777
She said in the report: Reflux Oesophagitis; Grade 1 (530.1)  Send me back to the GP. Take Nexium!
Avatar universal
You need to find out if the pain you are experiencing is normal for patients undergoing scopes.
Avatar universal
just to let you know I had a gastroscoe done as I alwAys had this  feeling like something stuck in throat for a year, the scoe said that there was nothing, ALL clear ut one day before the scoe too zorton so dont know if this coveredd the symtoms. However it just got worse last three  to 4 months felt a lot of ressure in etween throat and to art of chest something stuck in throat feeling too was there ut the ressure in Between this region was much worse. GAVE ME NEXIUM  TWENTY MGIT FELT BETTER BUT THE THROAT THINK WAS THERE SLIGHTLY SHE SAID IT MUST BE SILET REFLUX WHERE U DONT FEEL THE BURNING SENSATION, ANWAY SAW ANOTHER DOCTOR AS i NEEDED MORE HE GAVE ME FORTY MG, AS i SAID THE THROAT ISSUE WAS THERE SLIGHTLY STILL, I TOOK IT JUST BEFORE BED AND WOLD WAKE U FEELING NAUSEATED, SO I STOED IT AND STARTED TO CUT THE TABLE IN TWO AND TAKE TWENTY MG AS i ONLY TOOK HALF.  THEY SAY YOU CAN GET LIVER ISSUES DUE TOTHE NEXIUM GREAT, i NOW TAKE IT ONLY WHEN i CANT HANDLE THE FEELING  OF SOMETHING BEEN IN THE THROAT i ALSO GET A NECK AIN WHEN i HAVE ARESSURE IN THE NECK, i ALSO HAVE A CLICKING SOUND IN THE JAW AS WELL AS LEFT SIDE HAS ANYONE HAD THIS ISSUE THINK i GOT IT AFTER CHEWING ON CHEWING GUM, IN THE MORNING FIND IT HARD TO OEN THE MOUTH i AM 47 YEARS OLD AND HAVE HEARD THAT TAKING NEXIUM CAN CAUSE A LOT OF OTHER ISSUES ANY INFORMATION WOULD BE OF ASSISTANCE.
aN iNDIAN LADY SAID TO TAKE aSIFIDA DONT KNOW IF i HAVE THE CORRECT SELLING SHE SAID NOT TO USE IF YOU HAVE ULCERS AND SAID THAT TO UT THE OWEDER IN THE MOUTH AND DRINK SOME WARM WATER TO MAKE SURE IT DOES NOT GET ON SIDE OF. CHEEKS AND IT REALLY HELS YOU DONT NEED NEXIUM. iT WAS MENTIONED ON DOCTOR OZ TOO THST ASFIDA ASSIST WITH INFLAMATION AND IS A NATURAL RODUCT THAT HYOU CABN BY FROM AN iNDIAN STORE. gOOD LUCK
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem